Help needed again please

Hi everyone...many thanks for all your help with my last question a few weeks ago but I'm afraid I need help again.

I am now under a private endocrinologist and she has prescribed me Naturethroid which I have been on for 3 days now...touch wood I'm not having the same adverse reactions to it like I did the Levo on its own.

About 10 weeks ago I kept going backwards and forwards to my gp with a sore throat and ear pain and they kept prescribing me strong antibiotics for my symptoms but nothing was then that one of the nurse practitioners at the surgery requested the blood tests to be done which confirmed I had a autoimmune underactive thyroid!! Have been ill for 5 years on and off getting worse over this period of time..only to be told it was in my head..that I was anxious and probably depressed and that I had fibromyalgia and tendonitis! But now the tests have shown that I do have a problem all they tested for was

Serum free t4 level...11.1 pmol/L


Serum THS level above range...6.6mU/l

Serum thyroid peroxidaise antibody.. Above range 980 Ku/l

My private endocrinologist has asked for a lot more tests to be done, which I'm having on Friday.

Since then I have developed a really sore scalp and head pains and a icy cold sensation in the right side of my head and have been back to my gp this morning as I've had it for a week as I was getting a little concerned by this...the gp is now worried I have giant cell arteritis and has sent a blood sample straight off for analysis.. She has told me to take 12 prednisolone all at once for 3 days and,await my blood results to see if the ESR levels are high. When I got home I read the information leaflet and it says tell the doctor if you have an under active thyroid, which I had explained to her...I am now scared to take these pills in case I have a bad reaction with them whilst taking the Naturethroid. I do know that giant cell arteritis is a dangerous condition if I do have it.. But am at a loss as what to do.. Would really appreciate any advice from anyone that knows if it is safe to take the steroids with Naturethroid.

So sorry for the long post but needed to explain what's going on

Many thanks in advance


6 Replies

  • I am sorry for your predicament but this is the link I have read.

    If I were you and I'll give you a link for the manufacturer and you can email them. They should know best. Normally, if on thyroid hormones it is best to leave a 4 hour gap between them and medications/supplements just in case there is some interference in the uptake.

  • Hi many thanks for your help...I have rung the pharmacy where I get my Naturethroid from and he has assured me that I can take the steroids with it and I also double checked with my endocrinologist and she says it's OK will start taking them tomorrow.

    Thank you again


  • I would still separate the time between both.

  • Hi thanks for your help with this. Have just had a call from my doctor and she has told me not to take the steroids now as my ESR blood test she took yesterday has come back normal! Good in one way but now I have no idea what is causing the tender scalp and headache..ear pains....I have to have my cortisol..ferratin b12 etc etc blood tests done tomorrow so maybe that might show something. Could these symptoms be related to my autoimmune thyroid problems also always feel stuffed up down the right side of my head and have itchy eyes... Am only on a quarter of a grain of Naturethroid at the min as just started taking it, so maybe the dose isn't enough? Am so sick of feeling unwell and the doctors don't seem to know what's up.

    Best regards


  • I wonder if a pharmacist could advise you on this?

  • Many thanks for your reply...I have rung my local pharmacy and they have said I should be fine taking both. 😀

You may also like...